Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 51, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 19, 1997, 9:10 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 1997, 9:10 AM CDT (14:10 UTC)
- Expired
- Jul 19, 1997, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2358 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 191413
FFWOKC
OKC071-103-047-053-191700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
910 AM CDT SAT JUL 19 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 1200 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHEASTERN OKLAHOMA
KAY AND NOBLE
IN NORTHWESTERN OKLAHOMA
GARFIELD AND GRANT
INCLUDING THE FOLLOWING LOCATIONS
BILLINGS...BLACKWELL...BRAMAN...BRECKINRIDGE...CARRIER...
COVINGTON...DEER CREEK...ENID...GARBER...HILLSDALE...
JEFFERSON...LAMONT...MARLAND...MEDFORD...NASH...NEWKIRK...
PERRY...POND CREEK...RED ROCK...RENFROW...TONKAWA...WAKITA
AND WAUKOMIS
PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE OVER
PORTIONS OF NORTHERN OKLAHOMA THROUGH THE REMAINDER OF THE MORNING AND
COULD RESULT IN AN ADDITIONAL 1 TO 2 INCHES OF RAIN ACROSS THE WARNED
AREA. ALTHOUGH THE INTENSITY OF THE RAIN HAS DIMINISHED...WITH THE
GROUND ALREADY SATURATED ADDITIONAL RAINS WILL LIKELY GO INTO RUNOFF
RESULTING IN THE FLOODING OF MANY STREETS...CREEKS AND LOW-LYING
OR POORLY DRAINED AREAS. MOTORISTS SHOULD EXCERCISE EXTREME CAUTION AND
BE PREPARED FOR STANDING WATER ON ROADWAYS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. * REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3618 9722 3620 9764 3620 9806 3697 9808
3697 9705
MCCLUREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 4:05 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 19, 4:05 AM CDT, 5 hours 5 minutes before
FPUS3 KOKC 190904 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 405 AM CDT SAT JUL 19 1997 MCV CONTS TO BE THE ONLY MAJOR FTR OVR THE FA. THE NGM...THE ONLY MODEL AVBL THIS MRNG...SEEMS A BIT FAST IN SENDG THE SYS OFF TO THE NW. WL RETAIN HI POPS IN THE NW TNGT AS DIURNAL PCPN WL PROB RESUME THERE ARND MDNT. HAVE CONTD THE FFA IN THE FIVE ZNS WHERE HVY PCPN IS OCCURRING. RNFL SHUD DMNSH AFT SR SO THE FFA IS ONLY IN EFFECT TIL MID MRNG. WL HAVE TO WATCH MAJOR AND WOODS COUNTIES CAREFULLY...AND MAY HAVE TO XTND THE WATCH INTO THOSE ZNS IF THE PCPN AREA XPANDS OR MOVS WWD. HAVE GONE VRY CLOSE TO FWC TEMPS AS THEY SEEM VRY RSNBL. FCSTID = 23 = CMS OKC 90 72 92 73 / 30 10 10 20 HBR 96 70 96 72 / 20 30 20 20 SPS 98 75 98 75 / 20 20 10 10 GAG 90 68 92 70 / 20 60 30 30 PNC 88 74 92 75 / 50 20 20 20 DUA 90 74 92 74 / 10 10 10 10 .OKC... OK...FLASH FLOOD WATCH THROUGH MID MORNING FOR ZONES OKZ006>008... OKZ012>013. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:43 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Jul 18, 10:30 PM CDT | Flash Flood Warning | OUN | Grant, Kay | 2 hr |
| Jul 19, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 42 min |
| Jul 19, 1:23 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jul 19, 1:23 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jul 19, 3:07 AM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| Jul 19, 3:59 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Kay | 3 hr |
| Jul 19, 6:16 AM CDT | Flash Flood Warning | OUN | Blaine | 3 hr |
| Jul 19, 6:55 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Major | 2 hr |
| Jul 19, 6:55 AM CDT | Flash Flood Warning | OUN | Kay, Noble | 2 hr |
| Jul 19, 9:55 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| Jul 19, 10:49 AM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.